Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

Pyridostigmine causing more weakness?

Reply
 
Thread Tools Display Modes
Old 08-05-2018, 04:41 PM   #1
TeyB22
Newly Joined
 
Join Date: Aug 2018
Posts: 1
Default Pyridostigmine causing more weakness?

Hello,

I am new here. My doctors feels that is it likely that I have MG and started me on a low dose of Pyridostigmine. Just 1/4 of a tablet will cause a significant increase in muscle weakness, but only on the left side of my body. 1/2 of a tablet will cause even more overall muscle weakness and this time on both sides of my body except, oddly, for my neck and jaw which feel stiff. I feel so much worse on Pyridostigmine than I do off of it. These symptoms start less than an hour after taking it and last about 5 hours or so. It makes no sense to me. Anyone have this happen to them or have an idea of what is going on?

My symptoms while not on medication are double vision, trouble swallowing, weak heavy muscles, trouble breathing at times, extreme fatigue etc. However, the muscles in my face do not droop. I have a high/positive acetylcholine binding antibody level and am awaiting EMG results.
TeyB22 is offline   Reply With Quote
"Thanks for this!" says:
AnnieB3 (08-06-2018)
Old 08-05-2018, 10:15 PM   #2
kiwi33
Magnate
Community Welcome Team
 
kiwi33's Avatar
 
Join Date: Jan 2015
Location: Sydney, Australia.
Posts: 2,261
My Mood: Pyridostigmine causing more weakness?
Default

Hi TeyB22

Welcome to NeuroTalk .

The MG forum is very active so I am sure that you will get lots of support and good suggestions from other members.

Best wishes.
__________________
Knowledge is power.
kiwi33 is online now   Reply With Quote
"Thanks for this!" says:
AnnieB3 (08-06-2018)
Old 08-06-2018, 10:32 AM   #3
AnnieB3
Grand Magnate
 
Join Date: Feb 2009
Posts: 3,272
Smile

Hi, TeyB22. Welcome!

I'd be interested to know what the EMG results reveal.

Mestinon does kick in after about 20 - 30 minutes. Mestinon wears off 2-1/2 hours after taking it (not 5). The effects can last longer in some people. Have your liver and kidneys been checked lately? They are responsible for the clearance of drugs in the body.

Your response to Mestinon doesn't make sense to me either. Are you taking the tablets? Taking the syrup is a pain, but that's what I take so that I can titrate the doses easier.

Do your neck and jaw feel stiff all of the time, or just after taking Mestinon?

Have you been checked for other basic things like vitamin B12 and D, thyroid, ECG, and a comprehensive metabolic panel (where they can check liver and kidney function)?

There are some people who do not respond well to Mestinon. I have no idea if that is the case for you. When you took Mestinon, were you just sitting around, not doing anything? Moving around?

Some people with high antibody levels need other drugs to improve weakness. I just hope that your doctor will come up with a plan soon.

If you become worse, please go to the ER. They can evaluate other signs, with tests such as O2 level, arterial blood gas, breathing tests, and a good clinical exam. MG can become rapidly worse, especially in the beginning when the disease is not adequately treated. Don't let that scare you—only empower you. An MG crisis can be life-threatening.

Whatever you do, stay out of the heat. That can make someone with MG much worse.

I hope you will figure out what is going on with the Mestinon. The drug is very good, without many side effects for most people (I don't have any). I hope you aren't anxious about taking the drug. Anxiety can increase muscle weakness.

Let us know what else you need help with, or if you just want to talk!


Annie
AnnieB3 is offline   Reply With Quote
Reply

Tags
muscle, muscles, pyridostigmine, trouble, weakness

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
New Tongue weakness causing slurred speech Nadasa1983 Occipital Neuralgia and other Cranial Neuralgias 2 09-21-2015 03:16 AM
New Tongue weakness causing slurred speech Nadasa1983 Neuromuscular 2 06-23-2015 03:39 PM
pyridostigmine Aunt Bean Myasthenia Gravis 1 01-11-2015 08:37 PM
Pyridostigmine Dosing rogerm213 Myasthenia Gravis 3 10-23-2012 06:13 PM


All times are GMT -5. The time now is 02:12 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central • Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors • Community Guidelines • Terms of Use • Privacy Policy